Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 101, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 24, 2017, 3:31 AM CST. It took effect at Dec 25, 2017, 12:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 3:31 AM CST (09:31 UTC)
- In effect from
- Dec 25, 2017, 12:00 AM CST
- Expired
- Dec 26, 2017, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
994 WHUS73 KGRB 240931 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 331 AM CST Sun Dec 24 2017 LMZ521-522-541>543-241745- /O.NEW.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 331 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from midnight tonight to 6 AM CST Tuesday. * WINDS...west increasing to 15 to 25 knots late tonight...becoming northwest to 30 knots Christmas Day with a few gale force gusts to 35 knots possible. * WAVES...1 to 3 feet tonight...building to 2 to 4 feet on Christmas Day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
8 follow-up statements
788 WHUS73 KGRB 241639 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1039 AM CST Sun Dec 24 2017 LMZ521-522-541>543-250045- /O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1039 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... * WINDS...west increasing to 15 to 25 knots late tonight... becoming northwest to 30 knots Christmas Day with a few gale force gusts to 35 knots possible. * WAVES...1 to 3 feet tonight...building to 2 to 4 feet on Christmas Day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
536 WHUS73 KGRB 242059 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 259 PM CST Sun Dec 24 2017 LMZ521-522-541>543-250500- /O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 259 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... * WINDS...West increasing to 15 to 25 knots late tonight... becoming 20 to 30 knots Christmas Day with a few gale force gusts to 35 knots possible. * WAVES...1 to 3 feet building to 2 to 4 feet after midnight tonight. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
392 WHUS73 KGRB 250317 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 917 PM CST Sun Dec 24 2017 LMZ521-522-541>543-251130- /O.CON.KGRB.SC.Y.0101.171225T0600Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 917 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...West 15 to 25 knots becoming 20 to 30 knots Christmas Day with a few gale force gusts to 35 knots possible. * WAVES...1 to 3 feet building to 2 to 4 feet Christmas morning. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
246 WHUS73 KGRB 250959 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 359 AM CST Mon Dec 25 2017 LMZ521-522-541>543-251800- /O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 359 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...West 20 to 30 knots with a few gale force gusts to 35 knots possible. * WAVES...2 to 4 feet. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
101 WHUS73 KGRB 251608 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1008 AM CST Mon Dec 25 2017 LMZ521-522-541>543-260015- /O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1008 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...West 20 to 30 knots with a few gale force gusts to 35 knots possible. * WAVES...2 to 4 feet. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
837 WHUS73 KGRB 252047 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 247 PM CST Mon Dec 25 2017 LMZ521-522-541>543-260500- /O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 247 PM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...West 20 to 30 knots with a few gale force gusts to 35 knots possible. * WAVES...2 to 4 feet. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
552 WHUS73 KGRB 260315 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 915 PM CST Mon Dec 25 2017 LMZ521-522-541>543-261115- /O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 915 PM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...West 15 to 25 knots with a few gale force gusts to 30 knots possible. * WAVES...2 to 4 feet. Locally higher waves possible near Death's Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
558 WHUS73 KGRB 260936 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 336 AM CST Tue Dec 26 2017 LMZ521-522-541>543-261200- /O.CON.KGRB.SC.Y.0101.000000T0000Z-171226T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 336 AM CST Tue Dec 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...West winds of 15 to 25 knots early today will ease to 10 to 20 knots by mid-morning. * WAVES...Waves of 2 to 4 feet early today will subside to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:19 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 24, 3:19 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 319 AM CST Sun Dec 24 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 319 AM CST Sun Dec 24 2017 Mostly clear skies and light winds have caused temperatures to plummet below zero across much of the area this morning. Clouds will be on the increase today as an arctic cold front approaches from the north with a low pressure system passing to the south. Light snow or flurries are expected with these systems later this afternoon, mainly across the north with the arctic front itself. Farther south mainly flurries are expected as the main dynamics with the southern system stay to the south. Highs today will mainly range from the middle to upper teens across the north, with highs around 20 across east-central and northeast Wisconsin. The aforementioned arctic front will continue moving through the western Great Lakes overnight into Christmas morning, bringing light snow and bitter cold temperatures to the region for the rest of the week. Lows tonight will range from the single digits below zero across the north, with lows in the single digits above zero across east-central Wisconsin and the lakeshore. Highs on Christmas behind the arctic front will not rise much at all, with temperatures ranging from around zero across the north and highs around 10 across east-central Wisconsin and the lakeshore. Despite the dynamics associated with the arctic front, the airmass will be very dry which will keep snowfall totals severely muted. Snowfall totals tonight and early Christmas morning will generally be under an inch. However given the very cold temperatures expected, regular road salt will not be very effective which could cause hazardous travel on Christmas Eve and Christmas morning. .LONG TERM...Monday Night Through Saturday Issued at 319 AM CST Sun Dec 24 2017 A broad low pressure trough extending down into the eastern U.S. from Hudson's Bay will dominate the weather pattern for the next week. The trough will draw Canadian air into Northeast Wisconsin and produce bitterly cold temperatures throughout the region. The coldest conditions are expected Monday through Wednesday with lows as low as the teens below zero and high temperatures in the signle digits below zero in some areas. Wind chill advisories are anticipated for much of this period. Portions of north-central Wisconsin may experience wind chill warning criteria for a few hours Tuesday morning and then again Wednesday morning. A slight increase in temperatures is expected toward the end of the work week. An accumulating snowfall is possible Thursday into Friday as the trough flattens and carries some energy and moisture into our region from the Pacific Northwest. && .AVIATION...for 06Z TAF Issuance Issued at 1058 PM CST Sat Dec 23 2017 VFR expected overnight and much of Sunday as weak surface high pressure ridge moves across the area. An arctic front will approach the area from the northwest during the day on Sunday. MVFR/IFR conditions with periods of light snow may arrive in northern Wisconsin late Sunday afternoon and evening, then across the rest of the area Sunday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......ML AVIATION.......ESB
Hazardous weather outlook, Dec 23, 2:47 PM CST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CST Sat Dec 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel is possible late Christmas Eve across north- central and central Wisconsin, and across the entire area Christmas morning. An arctic cold front is expected to bring a light accumulating snowfall to much of the region. Most locations should see less than an inch of new snow. Arctic air will become firmly entrenched across the area Christmas Day and continue into next weekend. The coldest temperatures are expected from Monday night into Wednesday night, where high temperatures will be in the single digits above and below zero with lows in the single digits and teens below zero. Wind chills of 15 below to 35 below zero are anticipated from Christmas afternoon into Wednesday morning. Wind chill advisories are anticipated for much of this period. It is possible that portions of north-central Wisconsin could be upgraded to a wind chill warning Tuesday or Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-242100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low. RDM/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:09 PM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 70 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.